Texas, 2006Damaging Wind in Texas, December 20, 2006
December 20, 2006 · NWS FWD · 1 event in 1 county or zone
An upper level low pressure system and associated Pacific front moved through North Texas in the early morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system and associated Pacific front moved through North Texas in the early morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 20, 3:30 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 20, 3:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 AM CST WED DEC 20 2006
.DISCUSSION...
AZ/NM UPPER LOW NOW IN PROGRESSIVE STAGE WITH UPSTREAM SYSTEM KICKER
MOVING INTO THE PACIFIC NW...WHILE SUB-TROPICAL 90-110 KT UPPER JET
SURGES UP S/ERN PERIPHERY OF SYSTEM. RADAR INDICATING BANDING IN
LARGE-SCALE ASCENT JUST W OF CWA ATTM...IN VICINITY OF PACIFIC FRONT
NOW MOVING TO A WICHITA FALLS...ABILENE...DEL RIO LINE...SO ITS ON
THE MOVE NOW. NEW SFC LOW HAS DEVELOPED NEAR WICHITA FALLS AND WILL
BECOME DOMINANT AS THE DAY WEARS ON...HELPING TO PULL PACIFIC FRONT
ACROSS N TX THRU 00Z THURS (THIS EVENING).
BEST RAIN CHANCES TO OCCUR OVER NERN SECTIONS OF THE REGION TODAY.
ISOLATED...EMBEDDED THUNDER POSSIBLE. FURTHER SOUTH...JUST A THIN
BAND/BROKEN LINE TO RAPIDLY MOVE ACROSS...WITH HIGH POPS WELL E OF
I-35 IN THE AFTN HOURS. THIS WONT BE A GULLY- WASHER SYSTEM DUE TO
BEST QG FORCING/LARGE SCALE ASCENT...AND NOSE OF WAA OCCURRING WELL
TO OUR N ACROSS OK/KS/AR...BUT SHOULD HOPEFULLY GIVE NRN COUNTIES
UPWARDS TO BETWEEN 1/2 AND 1 INCH OF RAIN POSSIBLY. LESSER AND MORE
SPORADIC AMOUNTS OVER THE SOUTH. POPS MAY BE ADJUSTED AT FCST
ISSUANCE TIME.
LATE THIS WEEK INTO SATURDAY TO BE DOMINATED BY POLAR HIGH PRESSURE
AND DRY/SEASONABLE WX AS FLAT...SHORTWAVE UPPER RIDGE SITUATES
OVERHEAD. NEXT KICKER SYSTEM DIGS OVER SW STATES/NRN MEXICO ON
SATURDAY. MED RANGE MODELS IN GENERAL AGREEMENT TO THIS POINT WITH
UPPER LOW JUST S/SW OF THE W TX BIG BEND COUNTY BY 00Z SUNDAY.
HEADING INTO THE HOLIDAY...MED RANGE MODELS DIVERGE ON SOLUTIONS...
BUT GENERALLY KEEP BULK OF LARGE SCALE LIFT AND MOISTURE OVER S
TX...WELL S OF I-20. HAVE TONED DOWN POPS TO SLIGHT CHANCE NORTH...
LOW CHANCE SOUTH HEADING INTO CHRISTMAS EVE. CURRENT LOW LVL
THICKNESS NOMOGRAMS DO INDICATE A POTENTIAL LOW CHANCE OF A
RAIN/SNOW MIX NW OF D/FW LATER SAT NIGHT/SUN MORNING...THEN OVER NE
COUNTIES CHRISTMAS EVE NIGHT/CHRISTMAS MORNING. HAVE MENTIONED THIS
IN FCST WITH VERY LOW POP AND CONFIDENCE. WE DO NOT EXPECT ANYTHING
NEAR THE MAGNITUDE OF POST-THANKSGIVING SYSTEM GIVEN THE MORE SRN
TRACK OF THE UPPER LOW OVER S TX/GULF COAST REGION LATER NEXT
WEEKEND. WELL CONTINUE TO MONITOR AND UPDATE FORECASTS CONFIDENCE
GROWS. STAY TUNED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 67 40 61 38 58 / 90 10 0 0 0
WACO, TX 69 41 63 37 60 / 80 10 0 0 0
PARIS, TX 58 43 61 35 55 / 100 30 0 0 0
DENTON, TX 62 38 58 34 58 / 100 10 0 0 0
MCKINNEY, TX 62 41 59 36 57 / 100 10 0 0 0
DALLAS, TX 67 41 61 40 58 / 90 10 0 0 0
TERRELL, TX 67 43 61 38 57 / 90 20 0 0 0
CORSICANA, TX 68 44 63 38 60 / 80 20 0 0 0
TEMPLE, TX 70 41 63 37 61 / 60 10 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/05
Hazardous weather outlook, Dec 20, 5:28 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
528 AM CST WED DEC 20 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
528 AM CST WED DEC 20 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECT THIS MORNING OVER ALL OF NORTH
TEXAS...THEN OVER FAR EASTERN SECTIONS THIS AFTERNOON...AS A COLD
FRONT AND STORM SYSTEM MOVE THROUGH THE REGION. CLOUD-TO-GROUND
LIGHTNING WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER STORM SYSTEM WILL AFFECT THE REGION LATER IN THE HOLIDAY WEEKEND.
THERE IS A LOW CHANCE OF RAIN MIXING WITH SNOW NORTHWEST OF A GAINESVILLE
...WEATHERFORD...COMANCHE LINE LATE SATURDAY NIGHT AND EARLY SUNDAY
MORNING...THEN AGAIN EAST OF A SHERMAN...MCKINNEY...TERRELL LINE
CHRISTMAS EVE AND EARLY CHRISTMAS MORNING. AT THIS TIME...MUCH
UNCERTAINTY EXISTS WITH STORM TRACK AND TIMING THIS COMING HOLIDAY.
HOLIDAY TRAVELERS SHOULD CONTINUE TO MONITOR FUTURE FORECASTS IN THE
COMING DAYS AS FORECASTS BECOME MORE CERTAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEED THROUGH TONIGHT.
05/
Thunderstorm Wind, Wise
- When
- December 20, 6:00 AM CST
- Where
- Wise County, 9 mi SSW of Decatur
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 33.110, -97.540
A few signs were blown down along Highways 114 and 151 near the leading edge of a shallow line of thunderstorms.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Colorado, December 20 to 21, 20062 deaths · 20 events
- Blizzard in Wyoming, December 20 to 21, 20061 death · 4 events
- Winter Storm in South Dakota, December 20 to 21, 2006$120,000 · 4 events
- Winter Weather in South Dakota, December 20 to 21, 200611 events
- Winter Weather in Minnesota, December 20 to 21, 20068 events
- Blizzard in Nebraska, December 20 to 21, 20066 events
- High Wind in Oregon, December 20 to 21, 200654 kt wind · 5 events
- High Wind in Oregon, December 20 to 21, 200656 kt wind · 4 events
- High Wind in Texas, December 20 to 21, 200663 kt wind · 3 events
- Winter Weather in Oregon, December 20 to 21, 20063 events
- Winter Storm in South Dakota, December 20 to 21, 20062 events
- Ice Storm in Nebraska, December 20 to 21, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4757.